Atripla and Rush Poppers
Sep 2, 2011
I have a patient on Atripla who is also using Rush poppers. I tell him to refrain from recreational drug use however he is persistent. What are the effects if any in relations to use of this product?
Response from Dr. Fawcett
There are several concerns regarding the use of poppers. Although Atripla doesn't contain a PI, it's important to know that mixing them with protease inhibitors (PIs), is dangerous because of interference with liver enzymes, creating the potential for increased blood levels of Viagra (or other similar drugs). Poppers also can cause a drop in blood pressure and should therefore be used cautiously. I'm glad you are able to dialog with your patients about recreational drug use - there can be significant issues of concern.
Thanks for writing.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.